Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2020, 2:43 PM EDT for 5 counties in Virginia. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 4, 2020, 3:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:55 PM EDT | TSTM WND DMG | 2 Ssw Lithia, VA | TWO TREES DOWN IN THE 1000 BLOCK OF LITHIA ROAD. TIME ESTIMATED FROM RADAR. |
| Jun 4, 2:55 PM EDT | HAIL 0.88 | Montvale, VA | |
| Jun 4, 3:15 PM EDT | TSTM WND DMG | Arcadia, VA | TREE DOWN ON ARCADIA ROAD NEAR THE CROSSING OVER JENNINGS CREEK. TIME ESTIMATED FROM RADAR. |
| Jun 4, 3:32 PM EDT | TSTM WND DMG | 3 Ese Natural Bridge, VA | TREE DOWN NEAR THE BANK OF BOTETOURT IN NATURAL BRIDGE STATION. TIME ESTIMATED FROM RADAR. |
| Jun 4, 3:32 PM EDT | TSTM WND DMG | 3 Wsw Glasgow, VA | TWO TREES DOWN PARTIALLY BLOCKING ARNOLDS VALLEY ROAD NEAR BALL PARK LANE. TIME ESTIMATED FROM RADAR. |
| Jun 4, 3:37 PM EDT | HAIL 0.75 | 2 W Glasgow, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
113
WUUS51 KRNK 041843
SVRRNK
VAC009-019-023-161-163-041945-
/O.NEW.KRNK.SV.W.0055.200604T1843Z-200604T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
243 PM EDT Thu Jun 4 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
East central Roanoke County in west central Virginia...
Southwestern Rockbridge County in west central Virginia...
Central Bedford County in south central Virginia...
Southeastern Botetourt County in west central Virginia...
West central Amherst County in central Virginia...
* Until 345 PM EDT.
* At 243 PM EDT, severe thunderstorms extended from Blue Ridge to
near Chamblissburg, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vinton...
Bedford...
Buchanan...
Glasgow...
Troutville...
Stewartsville...
and Big Island.
This includes The following Location The National D-Day Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3718 7972 3719 7972 3719 7976 3721 7978
3723 7978 3723 7979 3722 7981 3728 7990
3729 7988 3731 7989 3733 7992 3732 7995
3733 7995 3777 7954 3749 7928
TIME...MOT...LOC 1843Z 222DEG 21KT 3737 7978 3728 7973
HAIL...1.00IN
WIND...60MPH
$$
MBS4 follow-up statements
571
WWUS51 KRNK 041902
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
302 PM EDT Thu Jun 4 2020
VAC161-041910-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-200604T1945Z/
Roanoke VA-
302 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROANOKE COUNTY
IS CANCELLED...
The storms which prompted the warning remain severe but have moved
north and out of the warned area. Therefore, the warning has been
cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3727 7969 3738 7986 3777 7954 3749 7928
TIME...MOT...LOC 1900Z 222DEG 21KT 3743 7971 3734 7966
$$
VAC009-019-023-163-041945-
/O.CON.KRNK.SV.W.0055.000000T0000Z-200604T1945Z/
Rockbridge VA-Bedford VA-Botetourt VA-Amherst VA-
302 PM EDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN ROCKBRIDGE...NORTHERN BEDFORD...SOUTHEASTERN
BOTETOURT AND WEST CENTRAL AMHERST COUNTIES...
At 300 PM EDT, severe thunderstorms were located along a line
extending from near Montvale to Thaxton, moving northeast at 25 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Buchanan...
Glasgow...
Big Island...
Montvale...
Coleman Falls...
Snowden...
and Lithia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3727 7969 3738 7986 3777 7954 3749 7928
TIME...MOT...LOC 1900Z 222DEG 21KT 3743 7971 3734 7966
HAIL...1.00IN
WIND...80MPH
$$
MBS787
WWUS51 KRNK 041921
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
321 PM EDT Thu Jun 4 2020
VAC009-041930-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-200604T1945Z/
Amherst VA-
321 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL AMHERST COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3774 7956 3762 7942 3762 7944 3761 7944
3760 7942 3761 7941 3758 7938 3754 7936
3735 7962 3742 7974
TIME...MOT...LOC 1920Z 223DEG 25KT 3754 7957
$$
VAC019-023-163-041945-
/O.CON.KRNK.SV.W.0055.000000T0000Z-200604T1945Z/
Rockbridge VA-Bedford VA-Botetourt VA-
321 PM EDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN ROCKBRIDGE...NORTHWESTERN BEDFORD AND EAST CENTRAL
BOTETOURT COUNTIES...
At 320 PM EDT, a severe thunderstorm was located near Arcadia, or
near Buchanan, moving northeast at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Buchanan...
Glasgow...
Big Island...
Arcadia...
Snowden...
Peaks Of Otter Summit...
and Peaks Of Otter Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3774 7956 3762 7942 3762 7944 3761 7944
3760 7942 3761 7941 3758 7938 3754 7936
3735 7962 3742 7974
TIME...MOT...LOC 1920Z 223DEG 25KT 3754 7957
HAIL...1.50IN
WIND...70MPH
$$
MBS845
WWUS51 KRNK 041933
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
333 PM EDT Thu Jun 4 2020
VAC019-023-041943-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-200604T1945Z/
Bedford VA-Botetourt VA-
333 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEDFORD AND EAST
CENTRAL BOTETOURT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3762 7942 3762 7944 3761 7946 3758 7945
3758 7944 3756 7945 3753 7950 3757 7956
3758 7958 3760 7957 3762 7961 3774 7956
TIME...MOT...LOC 1933Z 222DEG 21KT 3760 7951
$$
VAC163-041945-
/O.CON.KRNK.SV.W.0055.000000T0000Z-200604T1945Z/
Rockbridge VA-
333 PM EDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN ROCKBRIDGE COUNTY...
At 333 PM EDT, a severe thunderstorm was located near Natural Bridge,
or near Glasgow, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Glasgow...
and Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3762 7942 3762 7944 3761 7946 3758 7945
3758 7944 3756 7945 3753 7950 3757 7956
3758 7958 3760 7957 3762 7961 3774 7956
TIME...MOT...LOC 1933Z 222DEG 21KT 3760 7951
HAIL...1.50IN
WIND...70MPH
$$
MBS235
WWUS51 KRNK 041943
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
343 PM EDT Thu Jun 4 2020
VAC163-041952-
/O.EXP.KRNK.SV.W.0055.000000T0000Z-200604T1945Z/
Rockbridge VA-
343 PM EDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCKBRIDGE
COUNTY WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3762 7942 3762 7944 3761 7946 3758 7945
3758 7944 3756 7945 3753 7950 3757 7956
3758 7958 3760 7957 3762 7961 3774 7956
TIME...MOT...LOC 1942Z 222DEG 21KT 3762 7948
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:13 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 4, 1:13 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 113 PM EDT Thu Jun 4 2020 .SYNOPSIS... We will stay south of a front into Saturday as it stalls across the mid-Atlantic/Ohio Valley. Another front will finally push through Saturday with less humid air arriving Sunday. && .NEAR TERM /THROUGH FRIDAY/... As of 1205 PM EDT Thursday... showers/storms forming along the southern Appalachians up the Blue Ridge toward Roanoke early this afternoon, and will shift across the piedmont thru the afternoon. A secondary area across the WV mountains into far SW Va, especially late as piece of upper shortwave heads from KY into the WV mountains by 8pm. Expect heavy rainers, with storm motion in the 10-15 kt range. Models showing best instability developing over the piedmont this afternoon with MLCAPEs of 1500-2500 J/KG. There is a little bit of dry air in the boundary layer despite dewpoints in the 60s where DCAPES exceed 1000 J/KG, so needless to say, damaging winds are the main threat if storms reach severe limits. Warmer boundary layer temps should limit hail size. Nested NAM and other CAMs suggest storms start as individual pulse but could take on a multi- cellular pattern as they shift off the Blue Ridge this afternoon and head east- northeast across the piedmont. Look for a lull after 8-9pm, before next wave arrives overnight, mainly impacting the central Appalachians, and for now keeping pops overnight in the chance range across the mountains, while the piedmont dries out. The next upstream shortwave then arrives Friday and heads slowly east to the Blue Ridge by late afternoon. Will see another day where coverage of showers/storms increases by midday into the mid afternoon. The instability also increases but still lacking shear and low levels are slightly more moist, so the severe threat is limited, but cannot rule out isolated damaging winds, and localized flooding, as storm motion stays somewhat limited by weaker flow aloft. Temperatures stay muggy tonight with lows in the 60s, and even 70 across the piedmont east of Highway 29. Cloud cover increasing sooner Friday appears to limit heating, but still more typical of early June with mid 70s to around 80 west, to mid 80s east. Forecast confidence is best this afternoon/evening and then average for storm coverage overnight into Friday. Confidence on temps is above average. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 100 PM EDT Thursday... A cold front will approach the Mid Atlantic during Friday night and cross overhead on Saturday. The threat for scattered showers and thunderstorms should linger throughout this time with activity diminishing late Friday night and picking up again by Saturday afternoon. A potent upper level trough should follow behind the cold front on Saturday night, while high pressure begins to build from the north. Drier and slightly cooler air will arrive by Sunday morning as the cold front sags further southward. With high pressure gaining control overhead on Sunday, all attention will turn to Cristobal in the Gulf of Mexico. NHC and the global models still have this system on track to reach Louisiana during Sunday night. As it heads northward along the lower Mississippi River Valley by early Monday morning, an upper level ridge will build across the Ohio River Valley and move eastward. This ridge should push the upper level trough toward the Atlantic Ocean and set up rather warm days ahead to start the new work week. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 100 PM EDT Thursday... The remnants of Cristobal will serve as the main weather interest during this period as they cross over Arkansas and Missouri during Monday and Tuesday. Meanwhile, the Mid Atlantic should remain warm and dry with surface high pressure and an upper level ridge in control. Eventually, a cold front should interact with the remnants of Cristobal by Tuesday afternoon. Some of this tropical moisture may sneak eastward and spark a slight chance of showers and thunderstorms across the northwest North Carolina mountains due to orographical lift and instability. The cold front should head eastward across the Ohio River Valley during Tuesday night into Wednesday. Increasing moisture across the Appalachian Mountains should lead to greater chances of showers and thunderstorms by Wednesday and Wednesday night. However, confidence has diminished on pinpointing the timing and impacts of the rainfall due to increasing discrepancies in the global models. The ECMWF has delayed the frontal passage to Wednesday night and Thursday, while the GFS tries to block the forward progress of the cold front due to an occluding low pressure area off the East Coast. Nevertheless, it should remain rather warm throughout this period. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... As of 106 PM EDT Thursday... VFR conditions will continue through the period. Exceptions will be with storms this afternoon, with most sites potentially see a storm moving across with IFR vsbys to MVFR ceilings. Should see less coverage after 00z/05, though another disturbance may push more showers toward LWB/BLF after 00z, but confidence is low on adding this to the taf. Also low confidence on fog depending on how rain falls in vicinity of the airports and any clearing occurs late tonight. Another round of showers and storms expected Friday but mainly after 18z. Forecast confidence is high on ceilings/vsbys and winds outside storms, and lower overnight with fog/vsbys. Extended Aviation Discussion... Frontal boundary stays north of us into early Saturday before pushing across during the day Sat. Expect good coverage of storms Friday afternoon/early evening, the less overnight into Saturday. VFR expect with storms and any late night fog. High pressure builds in for Sunday into Monday, though we are monitoring the track of Cristobal, but most models keep the rain west of us through Monday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK/WP NEAR TERM...WP SHORT TERM...PW LONG TERM...PW AVIATION...KK/WP
Hazardous weather outlook, Jun 4, 3:33 AM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 333 AM EDT Thu Jun 4 2020 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 050745- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 333 AM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today. A few of these may become strong to severe with damaging winds, hail and isolated flooding the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-020-VAZ043>047-058-059-050745- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 333 AM EDT Thu Jun 4 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Scattered thunderstorms are expected Today. A few of these may become strong to severe with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 12:49 PM EDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Blacksburg VA 1249 PM EDT Thu Jun 4 2020 NCZ001>003-018-019-VAZ015>017-032-033-041800- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Patrick-Franklin- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Stuart, and Rocky Mount 1249 PM EDT Thu Jun 4 2020 ...THUNDERSTORMS WITH HEAVY RAIN, GUSTY WINDS AND SMALL HAIL DEVELOPING EARLY THIS AFTERNOON... Thunderstorms are forming along the crest of the Blue Ridge this afternoon, and moving into the foothills. A few of these storms will bring torrential rains, winds gusting over 30 mph and small hail.
Special weather statement, Jun 4, 2:07 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
207 PM EDT Thu Jun 4 2020
NCZ002-VAZ015-041845-
Alleghany-Grayson-
207 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHANY COUNTY
IN NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL GRAYSON COUNTIES IN
SOUTHWESTERN VIRGINIA...
At 207 PM EDT, a strong thunderstorm was located over Piney Creek, or
over Mouth Of Wilson, moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Independence...
Mouth Of Wilson...
Bridle Creek...
Piney Creek...
and Scottville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3670 8125 3658 8108 3649 8132 3650 8133
3652 8133 3654 8135 3657 8135 3658 8140
TIME...MOT...LOC 1807Z 223DEG 10KT 3657 8130
PWSpecial weather statement, Jun 4, 2:21 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
221 PM EDT Thu Jun 4 2020
VAZ014-041845-
Montgomery-
221 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY...
At 221 PM EDT, a strong thunderstorm was located over Christiansburg,
moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Blacksburg...
Christiansburg...
Pilot...
Shawsville...
Mc Donalds Mill...
Elliston-Lafayette...
and Merrimac.
LAT...LON 3734 8026 3730 8026 3723 8019 3714 8018
3709 8025 3708 8028 3704 8033 3702 8036
3716 8054 3736 8031
TIME...MOT...LOC 1821Z 224DEG 27KT 3714 8037
MBSLocal storm report, Jun 4, 2:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 3 SW STEWARTSVILLE 37.22N 79.83W
06/04/2020 U0.75 INCH FRANKLIN VA PUBLIC
&&
VFJLocal storm report, Jun 4, 2:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 4 NW FERRUM 36.96N 80.06W
06/04/2020 E1.00 INCH FRANKLIN VA PUBLIC
HAIL FELL ON RUNNING BROOK ROAD.
&&
PJHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 64 min |
| Jun 4, 2:07 PM EDT | Special Weather Statement | RNK | Grayson | 38 min |
| Jun 4, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Roanoke | 46 min |
| Jun 4, 2:21 PM EDT | Special Weather Statement | RNK | Montgomery | 24 min |
| Jun 4, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 39 min |
| Jun 4, 2:50 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 25 min |
| Jun 4, 3:16 PM EDT | Special Weather Statement | RNK | Botetourt | 29 min |
| Jun 4, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 20 min |
| Jun 4, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 58 min |
| Jun 4, 3:49 PM EDT | Special Weather Statement | RNK | Amherst | 26 min |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Smyth | 31 min |
| Jun 4, 4:15 PM EDT | Special Weather Statement | RNK | Bland | 30 min |
| Jun 4, 4:23 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 37 min |
| Jun 4, 5:49 PM EDT | Special Weather Statement | RNK | City of Covington | 26 min |
| Jun 4, 6:40 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Jun 4, 7:03 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 25 min |
| Jun 4, 7:54 PM EDT | Special Weather Statement | RNK | Carroll | 36 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.